Aa
A
A
A
Close
Dermatology Community
53.6k Members
Avatar universal

Skin rash

Why cant I get rid of this skin rash it has been on my body for months? Only medication it responds to is steroids for temp relief,
4 Responses
563773 tn?1374250139
MEDICAL PROFESSIONAL
Hi,

Please elaborate on the description of rash and symptoms and signs associated with it so that a list of differentials can be made.

Hope it helps. Take care and regards.
Avatar universal
I have had this terrible skin rash for months i hv been seen by a derm. and had all kinds of bloodwork done and even had a skin biospy done which showed a allergic reaction to something but we dont know what she called it leach plasm of some sort.  I have taking every medication she has perscribed for me and only thing that seem to calm it down was the steroids which turn the rash a dark black almost like my body has been badly burned. When i was finish with the steroid treatment. The rash returned gradually  I am itching constantly. I take showers in sulfur 8 medicated shampoo it somewhat stops the itching for a short period of time. The steroid was phednisone 10 mg, and I take ic hydroxyzine 25mg for the itching again temp relief my derm. is baffled and dont know what else to do  for me I am going out of my mine and this rash is causing me to not beable to function in my everyday life. Its from my breast, stomach, thighs, legs and feet and my hands I dont know what else to do.
Avatar universal
I have had this terrible skin rash for months. It started on my neck like welts that soon spread into little mases of itchy bumps all over my body.  I went to a Derm, and she took blood work and i had a skin bi-opsy done and it all came back normal.  All she could say is that I had a bad allergic reaction to something but we dont know what. I can tell you this much it only reacts to steroids, it calms it down but it makes my skin look like I have had radiaction treatments its black. I finished taking the steroids and the rash has returned. I am so frustrated because this has been going on since May.  Its not contageous because noone that I have come in contact with got it.  Its just embarrasing and I hate wearing long sleeves and pants all the time. somebody please give me some insight to what might be happening to my skin.
563773 tn?1374250139
MEDICAL PROFESSIONAL
Hello,
What you seem to having is chronic urticaria. It is defined as urticaria that persists for longer than 6 weeks. In most of the cases of chronic urticaria, the underlying pathology is idiopathic i.e it is not linked to any cause. It is essential to rule out the presence of serious illnesses of which recurring hives can be a symptom. Examples are hepatitis, hyperthyroidism, lymphomas, collagen vascular diseases, and cancers of the rectum, kidneys and gastrointestinal tract. I feel that you should find out the cause of your chronic urticaria by ruling out the various conditions causing it.

I hope that helps. Take care and regards.



Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions